Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 150, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2015, 5:16 PM CDT for Knox County, Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 5:16 PM CDT (22:16 UTC)
- Expired
- Jul 13, 2015, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, MO
The radar
The Quad Cities radar (KDVN), 204 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:25 PM CDT | TSTM WND DMG | Baring, MO | TWIGS BLOWN DOWN |
| Jul 13, 5:39 PM CDT | TSTM WND DMG | 2 Ne Colony, MO | 8-10 INCH DIAMETER TREE SNAPPED OFF |
| Jul 13, 5:43 PM CDT | TSTM WND GST 60 | 4 Nw Colony, MO | |
| Jul 13, 5:45 PM CDT | TSTM WND DMG | Edina, MO | 6 INCH DIAMETER TREE DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3490 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS53 KLSX 132216
SVRLSX
MOC103-132300-
/O.NEW.KLSX.SV.W.0150.150713T2216Z-150713T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 600 PM CDT
* AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRASHEAR...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDINA...KNOX CITY...COLONY...GREENSBURG...HURDLAND AND BARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PORTIONS OF SULLIVAN AND ADAIR COUNTIES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4030 9195 4000 9195 4006 9235 4030 9235
TIME...MOT...LOC 2216Z 280DEG 47KT 4023 9238
HAIL...1.00IN
WIND...60MPH
$$
TILLY3 follow-up statements
442
WWUS53 KLSX 132239
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT MON JUL 13 2015
MOC103-132300-
/O.CON.KLSX.SV.W.0150.000000T0000Z-150713T2300Z/
KNOX MO-
539 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KNOX COUNTY...
AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KNOX CITY...
MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EDINA...KNOX CITY...COLONY...GREENSBURG...HURDLAND AND BARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS .
&&
LAT...LON 4030 9195 4000 9195 4006 9235 4030 9235
TIME...MOT...LOC 2239Z 280DEG 47KT 4018 9199
HAIL...1.00IN
WIND...70MPH
$$
TILLY092
WWUS53 KLSX 132252
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT MON JUL 13 2015
MOC103-132300-
/O.CON.KLSX.SV.W.0150.000000T0000Z-150713T2300Z/
KNOX MO-
552 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN KNOX COUNTY...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEWISTOWN...
MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KNOX CITY AND COLONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS PRODUCING
WIDESPREAD WIND DAMAGE ACROSS KNOX COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS .
&&
LAT...LON 4030 9195 4000 9195 4004 9219 4030 9210
TIME...MOT...LOC 2251Z 281DEG 50KT 4016 9173
HAIL...1.00IN
WIND...70MPH
$$
TILLY154
WWUS53 KLSX 132259
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT MON JUL 13 2015
MOC103-132309-
/O.EXP.KLSX.SV.W.0150.000000T0000Z-150713T2300Z/
KNOX MO-
559 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KNOX COUNTY WILL
EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS .
LAT...LON 4030 9195 4000 9195 4004 9219 4030 9210
TIME...MOT...LOC 2257Z 280DEG 47KT 4016 9173
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:10 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 13, 4:10 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT MON JUL 13 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 410 PM CDT MON JUL 13 2015
HEAT ADVISORY CONTINUES ACROSS THE ENTIRE AREA UNTIL LATER THIS
EVENING WITH SURFACE TEMPERATURES IN THE 90S AND DEW POINTS IN THE
70S THIS AFTERNOON. HEAT INDICES WERE MAINLY FROM 100 TO 110,
TOPPING OUT AT 113 AT LAMBERT FIELD. CONVECTION CONTINUES TO
DEVELOP ACROSS NORTHERN MO ON THE NORTHERN FRINGES OF THE CAP AND
AHEAD OF A COLD FRONT WHICH EXTENDS FROM NORTHWESTERN WI SOUTHWEST
INTO CENTRAL KS. CONVECTION WILL CONTINUE TO DEVELOP TONIGHT AS THE
FRONT SINKS SLOWLY SOUTHWARD INTO OUR AREA AND THE CAP GRADUALLY
WEAKENS. WITH EXTREME INSTABILITY AND AMPLE WIND SHEAR SOME OF THE
STORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE MOST LIKELY
HAZARD. MOST OF THE CONVECTION WILL BE ACROSS NORTHEAST MO AND WEST
CENTRAL IL THIS EVENING, THEN SHIFT SOUTHWARD INTO CENTRAL AND
SOUTHEAST MO AND SOUTHWEST ILLINOIS LATE TONIGHT. SLIGHTLY COOLER
CONDITIONS CAN BE EXPECTED ACROSS NORTHEAST MO LATE TONIGHT BEHIND
THE COLD FRONT, WITH CONTINUED WARM AND MUGGY CONDITIONS ELSEWHERE.
GKS
.LONG TERM: (TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 410 PM CDT MON JUL 13 2015
UPPER LEVEL HIGH CENTERED OVER THE SOUTH-CENTRAL CONUS WILL MOVE
LITTLE OVER THE NEXT SEVEN DAYS...BUT ITS DOMINANCE OVER OUR REGION
WILL WAX AND WANE AT TIMES.
THIS UPPER LEVEL HIGH WILL LOSE SOME OF ITS INFLUENCE BEGINNING
TUESDAY AND THIS WILL BE ACCOMPANIED BY PASSAGE OF THE MAIN COLD
FRONT. HOWEVER...THIS COLD FRONTAL PASSAGE WILL COME TOO LITTLE TOO
LATE FOR MANY AREAS WITH W-SW WINDS EXPECTED THRU MUCH OF THE DAY
AND IN THE WAKE OF THE LEFTOVER CONVECTION FROM THE PRE-FRONTAL TROF
THE NIGHT BEFORE...MANY AREAS SHOULD SEE DECENT SUNSHINE RETURN.
MOS TEMPS SEEM TO HAVE A GOOD HANDLE ON THIS WITH A RETURN OF MID
90S TEMPS AND COUPLED WITH DEWPOINTS IN THE LOW-MID 70S WILL RESULT
IN HEAT INDICES BETWEEN 100-105 FOR A FOURTH CONSECUTIVE DAY FOR THE
CORRIDOR BETWEEN COU/JEF AND STL METRO. HAVE EXTENDED IN TIME THRU
EARLY TUESDAY EVENING THE HEAT ADVISORY FOR THIS AREA WITH POSSIBLE
AREAL EXPANSION ELSEWHERE ON TUESDAY. FOR NOW...THE HEAT ADVISORY
EXPIRES ELSEWHERE AT 9PM THIS EVENING.
COOLER TEMPS THEN TAKE HOLD FOR A COUPLE OF DAYS ON WEDNESDAY AND
THURSDAY PROVIDING SOME RELIEF AND KEEPING MAX TEMPS IN THE 80S FOR
MOST AREAS WITH LOWER HUMIDITIES.
THE HEAT AND HUMIDITY IS SET TO RETURN FOR FRIDAY AND THRU EARLY
NEXT WEEK WITH POSSIBLE RE-ISSUANCE OF HEAT HEADLINES.
OTHERWISE...RAIN CHANCES LOOK MEAGER FOR MUCH OF THIS PERIOD WITH
EITHER THE MAIN FOCUS TO OUR SOUTH IN THE CASE OF WEDNESDAY...AND A
WELL CAPPED ATMOSPHERE FOR FRIDAY THRU NEXT MONDAY. THE BEST
CHANCES WILL BE WEDNESDAY NIGHT AND THURSDAY WITH A WARM FRONT
BUCKLING BACK NORTH. DESPITE THE MAIN COLD FRONT MOVING THRU
TUESDAY AFTERNOON...THE PRE-FRONTAL TROF STEALS THE SHOW JUST ENOUGH
WITH MOISTURE TO ALLOW THE CAP TO LIKELY MAINTAIN THRU MUCH OF ITS
PASSAGE THRU THE FORECAST AREA.
TES
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1100 AM CDT MON JUL 13 2015
COLD FRONT EXTENDING FROM A SURFACE LOW OVER NORTHWEST WI
SOUTHWEST INTO CENTRAL KS WILL MOVE SOUTHEASTWARD INTO OUR AREA
LATER THIS AFTERNOON AND TONIGHT. ALTHOUGH THE ATMOSPHERE OVER MO
WAS QUITE CAPPED AHEAD OF THE FRONT THERE WAS AN AREA OF
SHOWERS/STORMS MOVING INTO NORTH CENTRAL MO FROM IA. THIS ACTIVITY
WILL LIKELY WEAKEN THIS AFTERNOON BEFORE MAKING IT INTO ANY OF THE
TAF SITES. WITH THE FRONT SAGGING INTO OUR AREA AND THE CAP
GRADUALLY WEAKENING TONIGHT THERE WILL LIKELY BE AT LEAST SCATTERED
CONVECTION IMPACTING UIN THIS EVENING AND THE REST OF THE TAF
SITES LATE TONIGHT LOOKING AT THE LATEST OPERATIONAL MODEL
FORECASTS AND SOME OF THE HIGH RESOLUTION MODELS. WITH
UNCERTAINTY IN THE COVERAGE AND TIMING OF CONVECTION FOR NOW WILL
JUST INCLUDE VCTS IN THE TAFS. SWLY SURFACE WINDS WILL VEER AROUND
TO A WLY DIRECTION LATER TONIGHT AND TUESDAY MORNING AFTER FROPA.
SPECIFICS FOR KSTL: SCATTERED CONVECTION OR A POSSIBLE LINE OF
CONVECTION SHOULD MOVE SOUTH SOUTHEASTWARD THROUGH THE STL AREA
LATER TONIGHT. WITH UNCERTAINTY OF THE TIMING AND AREAL COVERAGE
OF CONVECTION FOR NOW WILL JUST INCLUDE VCTS IN THE STL TAF.
PREVAILING CONDITIONS WILL BE VFR OUTSIDE OF THE STORMS. SWLY
SURFACE WIND WILL VEER AROUND TO A WLY DIRECTION AFTER FROPA LATE
TONIGHT.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CRAWFORD MO-IRON
MO-KNOX MO-LEWIS MO-MADISON MO-MARION MO-MONROE MO-PIKE MO-
RALLS MO-REYNOLDS MO-SHELBY MO-ST. FRANCOIS MO-WASHINGTON
MO.
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES
MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN
MO.
IL...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ADAMS IL-BOND IL-
BROWN IL-CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-MARION
IL-MONTGOMERY IL-PIKE IL-WASHINGTON IL.
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR CALHOUN IL-JERSEY IL-
MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 13, 3:57 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT MON JUL 13 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS FOR THE ENTIRE AREA. SOME STORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT...WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. LITTLE RELIEF FROM THE HEAT AND HUMIDITY CAN BE EXPECTED AS TEMPERATURES ONLY FALL BETWEEN 75 AND 80 DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT FOR THE ENTIRE AREA. MAJOR FLOODING WILL CONTINUE ON ALL POINTS ALONG THE ILLINOIS RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS IN PARTS OF SOUTHEAST MISSOURI AND CENTRAL ILLINOIS ON TUESDAY...AND WILL PERSIST IN SOUTHERN MISSOURI INTO WEDNESDAY. THE CHANCE FOR THUNDERSTORMS WILL EXPAND TO MUCH OF THE AREA WEDNESDAY NIGHT AND THURSDAY. THE CHANCE FOR THUNDERSTORMS WILL THEN MAINLY BE LIMITED TO NORTHERN MISSOURI AND CENTRAL ILLINOIS FOR LATE WEEK AND EARLY NEXT WEEK. MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER THROUGH THIS WEEK. HEAT INDICES MAY REACH DANGEROUS LEVELS OF 105 DEGREES OR GREATER LATE THIS WEEK AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.